Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS North Platte, NE

July 28, 2007Hayes County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 28, 2007, 3:40 AM CDT for Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 3:40 AM CDT (08:40 UTC)
Expired
Jul 28, 2007, 6:45 AM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Hayes County, NE

The radar

The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 280842
FFWLBF
NEC085-281145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...

* UNTIL 645 AM CDT

* AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A SECOND 
  ROUND OF THUNDERSTORMS IS EXPECTED TO PRODUCE TOTAL RAINFALL OF 3 
  TO 4 INCHES ACROSS PARTS OF THE WARNED AREA. THIS AREA OF VERY   
  HEAVY RAINFALL WILL LIFT SLOWLY NORTH AND PRODUCE FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133

$$

CDC
2 follow-up statements
000 
WGUS73 KLBF 281110
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 AM CDT SAT JUL 28 2007

NEC085-281145-
HAYES NE-
607 AM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
SOUTHERN HAYES COUNTY...

AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
VERY HEAVY RAIN OVER THE WARNED AREA HAS ENDED. THE WARNING 
CONTINUES UNTIL DAYLIGHT TO ALERT MOTORISTS OF POTENTIAL DANGER 
TRAVELING.

RADAR AND OBSERVED REPORTS INDICATE 1 AND 1/2 TO 3 INCHES OF 
RAINFALL OCCURRED IN THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES CENTER

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133

$$

CDC
000 
WGUS73 KLBF 281140
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 AM CDT SAT JUL 28 2007

NEC085-281149-
HAYES NE-
639 AM CDT SAT JUL 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT(545 AM MDT) FOR
SOUTHERN HAYES COUNTY...

THE HEAVY RAIN HAS ENDED. USE CAUTION TRAVELING. SOME ROADS MAY BE 
FLOODED OR HAVE SUFFERED STRUCTURAL DAMAGE FROM THE HEAVY RAIN LAST 
NIGHT.

LAT...LON 4038 10133 4034 10089 4047 10081 4062 10133

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:43 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 28, 2:43 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 AM CDT SAT JUL 28 2007

.DISCUSSION...
ONGOING CONVECTION ENTERING SOUTHWEST NEBRASKA WILL BE THE PRIMARY
FOCUS TODAY AND TONIGHT AS IT DEVELOPS NORTHEAST. MODELS ARE IN
AGREEMENT WITH HEAVY RAINFALL TO DEVELOP INTO PORTIONS OF WESTERN
NEBRASKA TODAY BUT DIFFER IN PLACEMENT. GFS SOLUTION IS CLOSER TO
ONGOING CONVECTION WITH FORECAST TRENDED IN THIS DIRECTION BUT
MAINTAINING A FURTHER DISPLACEMENT SOUTH OF HIGHER QPF FORECAST
AMOUNTS. WEAK WIND FLOW ALOFT MAINTAINING A SLOW TRANSITION OF
CONVECTION EASTWARD WITH WARM FRONT THAN EXTENDS FROM
SOUTHWEST NEBRASKA ACROSS CENTRAL KANSAS AT 07Z TO LIFT NORTHEAST
INTO SOUTHWEST NEBRASKA THROUGH 09Z. HIGHEST RADAR REFLECTIVITY IS
ON THE LEADING EDGE OF CONVECTION WERE H85 WINDS ARE FROM THE EAST
AT 15 KNOTS PER RED WILLOW PROFILER...AND MORE EASTERLY THAN
ADVERTISED IN THE MODEL. TODAY WAVE DROPS SOUTHEAST AND WILL
ENHANCE LIFT FOR STORM DEVELOP OVER THE SOUTHERN SANDHILLS INTO
SOUTHWEST NEBRASKA. FLOOD WATCH REMAINS IN EFFECT THROUGH 21Z THIS
AFTERNOON WITH INCREASING RIDGING FROM THE WEST TO LIMIT HEAVY
RAINFALL THREAT BEYOND THIS AFTERNOON. IF THE HEAVY RAIN THREAT
SHIFTS FURTHER NORTH THE FLOOD WATCH MAY NEED TO BE SHIFTED NORTH.
GFS DOES CARRY H250 JETSTREAM AXIS NORTH WITH RIGHT REAR QUADRANT
TO ENHANCE LIFT TO MAINTAIN CONVECTION INTO TONIGHT. TEMPERATURES
TODAY WILL BE IMPACTED BY THE CONVECTION AND CLOUD COVERAGE WITH
READINGS COOLED A FEW DEGREES ACROSS THE WEST.

TONIGHT INTO SUNDAY THE UPPER RIDGE AXIS BUILDS EASTWARD WITH
SEVERAL EMBEDDED WAVES TO DROP SOUTHEAST. THE SURFACE FRONT WILL
PUSH SOUTH WITH CONVECTION TO LINGER ACROSS THE SOUTHWEST BUT
DECREASE IN AREAL COVERAGE. HOWEVER MOISTURE BEING DRAWN NORTH ON
THE PLAINS WILL KEEP CONSIDERABLE CLOUDINESS IN THE FORECAST WITH
A CHANCE FOR EARLY MORNING STRATUS AND FOG SUNDAY AND MONDAY
MORNING. MONDAY THE MODEL CLOSES AN UPPER LOW OFF OVER NEBRASKA
WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK.
THE QPF FORECASTED WILL LIKELY LIMIT FULL HEATING THROUGH MIDWEEK
WITH HIGHS LOWERED A FEW DEGREES.

&&

.AVIATION...
MIXED VFR AND IFR CONDITIONS ARE EXPECTED ACROSS BOTH THE 274 AND
264 TWB ROUTES AND THE WRN FLANK OF 098 TODAY AND TONIGHT. A WARM
FRONT ACROSS NWRN KS WILL LIFT VERY SLOWLY NORTH TODAY WITH
SCATTERED TO NUMEROUS SHRA/TSTM ACTIVITY CONTINUING. THERE IS A
LIMITED POSSIBILITY THE CONVECTION ACROSS NERN COLO AND WRN/SWRN NEB
COULD DISSIPATE LATE THIS MORNING AND REDEVELOP LATE THIS AFTN OR
THIS EVENING PRODUCING A NARROW WINDOW OF VFR CONDITIONS DURING THE
AFTERNOON. THIS IS SPECULATIVE. THUS THE GENERAL FCST IS FOR MIXED
IFR AND MVFR CONDITIONS FOR MOST OF THE NEXT 24 HRS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NEZ022-056>059-
069>071.

&&

TLK/CDC
Hazardous weather outlook, Jul 27, 4:00 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT FRI JUL 27 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-282100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
400 PM CDT FRI JUL 27 2007 /300 PM MDT FRI JUL 27 2007/

FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA OVERNIGHT
AND SATURDAY

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

DEEP TROPICAL MOISTURE WILL BE IN PLACE TONIGHT ACROSS THE REGION
AND COMBINE WITH A NEARLY STATIONARY BOUNDARY TO PRODUCE SCATTERED
THUNDERSTORMS. THE STORMS WILL MOVE VERY SLOWLY AND PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA HAVE THE POTENTIAL TO SEE HEAVY
RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST
NEBRASKA...WHILE NORTHWEST AND NORTH CENTRAL NEBRASKA WILL BE
CLOSELY MONITORED FOR INDICATIONS OF FLOODING. THE FLASH FLOOD
WATCH MAY NEED TO BE EXPANDED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE SATURDAY AND SUNDAY.
ADDITIONAL THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL IN SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:12 AM CDTFlash Flood WarningLBFFrontier3 hr
Jul 28, 1:10 PM CDTFlash Flood WatchLBFChase, Frontier, Hayes, Perkins9 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.